×

zbMATH — the first resource for mathematics

Indirect Allee effect, bistability and chaotic oscillations in a predator–prey discrete model of logistic type. (English) Zbl 1066.92053
Summary: A cubic discrete coupled logistic equation is proposed to model the predator-prey problem. The coupling depends on the population size of both species and on a positive constant \(\lambda\), which could depend on the prey reproduction rate and on the predator hunting strategy. Different dynamical regimes are obtained when \(\lambda\) is modified. For small \(\lambda\), the species become extinct. For a bigger \(\lambda\), the preys survive but the predators extinguish. Only when the prey population reaches a critical value then predators can coexist with preys. For increasing \(\lambda\), a bistable regime appears where the populations apart of being stabilized in fixed quantities can present periodic, quasiperiodic and chaotic oscillations. Finally, bistability is lost and the system settles down in a steady state, or, for the biggest permitted \(\lambda\), in an invariant curve. We also present the basins for the different regimes. The use of the critical curves lets us determine the influence of the zones with different numbers of first rank preimages in the bifurcation mechanisms of those basins.

MSC:
92D40 Ecology
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
37N25 Dynamical systems in biology
39A10 Additive difference equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Situngkir, H., Emerging the emergence sociology: the philosophical framework of agent-based social studies, J. soc. complex., 1, 2, 3-15, (2003)
[2] Murray, J.D., Mathematical biology, vols. I-II, (2002), Springer-Verlag Berlin
[3] Lotka, A.J., Elements of physical biology, (1925), Williams & Wilkins Co Baltimore · JFM 51.0416.06
[4] Volterra, V., Variazioni e fluttuazioni del numero d’individui in specie animali conviventi, Mem. acad. lincei, 2, 31-113, (1926) · JFM 52.0450.06
[5] Krise, S.; Roy Choudhury, S., Bifurcations and chaos in a predator-prey model with delay and a laser-diode system with self-sustained pulsations, Chaos, solitons & fractals, 16, 59-77, (2003) · Zbl 1033.37048
[6] Dodd, R.K., Periodic orbits arising from Hopf bifurcations in a Volterra predator-prey model, J. math. biol., 35, 432-452, (1997) · Zbl 0866.92017
[7] Li, S.; Liao, X.; Li, C., Hopf bifurcation in a Volterra prey-predator model with strong kernel, Chaos, solitons & fractals, 22, 713-722, (2004) · Zbl 1073.34086
[8] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press Boston · Zbl 0777.34002
[9] Faria, T., Stability and bifurcation for a delayed predator. prey model and the effect of diffusion, J. math. anal. appl., 254, 433-463, (2001) · Zbl 0973.35034
[10] Son, Y.; Han, M.; Peng, Y., Stability and Hopf bifurcations in a competitive Lotka-Volterra system with two delays, Chaos, solitons & fractals, 22, 5, 1139-1148, (2004) · Zbl 1067.34075
[11] Kumar, S.; Srivastasa, S.K.; Chingakham, P., Hopf bifurcation and stability analysis in a harvested one-predator-two-prey model, Appl. math. comput., 129, 107-118, (2002) · Zbl 1017.92041
[12] Fisher, R.A., The wave of advance of advantageous genes, Ann. eugen., 7, 353-369, (1935)
[13] Kolmogorov, A.N.; Petrowsky, I.; Piscounov, N., Étude de l’équation de la diffusion avec croissance de la quantité de matière et son application à un problème biologique, Mosc. univ. bull. math., 1, 1-25, (1937) · Zbl 0018.32106
[14] Faria, T.; Huang, W., Stability of periodic solutions arising from Hopf bifurcation for a reaction-diffusion equation with time delay, Fields. inst. commun., 31, 125-141, (2002) · Zbl 1017.34075
[15] Schaffer, W.M., Stretching and folding in lynx fur returns: evidence for a strange attractor in nature?, Amer. nat., 24, 798-820, (1984)
[16] Verhulst, P.F., Recherches mathématiques sur la loi d’accroissement de la population, Nouv. Mém. de l’acad. roy. sci. et belles-lett. bruxelles, 18, 1-41, (1845)
[17] May, R.M., Simple mathematical models with very complicated dynamics, Nature, 261, 459-467, (1976) · Zbl 1369.37088
[18] Kaneko K. Collapse of Tori and genesis of chaos in nonlinear nonequilibrium systems. Dr. Thesis, Department of Physics, University of Tokyo; 1983
[19] Kendall, B.E.; Fox, G.A., Spatial structure, environmental heterogeneity and population dynamics: analysis of the coupled logistic map, Theor. pop. bio., 54, 11-37, (1998) · Zbl 0947.92028
[20] Collet, P.; Eckmann, J.-P., Iterated maps on the interval as dynamical systems, (1980), Birkhauser Cambridge · Zbl 0441.58011
[21] Mira, C., Chaotic dynamics, (1987), World Scientific Singapore
[22] Feigenbaum, M.J., Quantitative universality for a class of nonlinear transformations, J. stat. phys., 19, 25-52, (1978) · Zbl 0509.58037
[23] Pomeau, Y.; Manneville, P., Intermittent transition to turbulence in dissipative dynamical systems, Comm. math. phys., 74, 189-197, (1980)
[24] López-Ruiz, R.; Fournier-Prunaret, D., Complex behaviour in a discrete coupled logistic model for the symbiotic interaction of two species, Math. biosci. eng., 1, 2, 307-324, (2004) · Zbl 1060.92049
[25] López-Ruiz, R.; Fournier-Prunaret, D., Complex patterns on the plane: different types of basin fractalization in a two-dimensional mapping, Int. J. bifurc. chaos, 13, 287-310, (2003) · Zbl 1056.37060
[26] Fournier-Prunaret D, López-Ruiz R. Basin bifurcations in a two-dimensional logistic map. In: Sousa-Ramos J, Gronau D, Mira C, Reich L, Sharkovskii A, editors. ECIT’02-Iteration theory. Grazer Math Ber, Bericht Nr. 346, 2004. p. 123-36
[27] Lakshmi, B.S., Oscillating population models, Chaos, solitons & fractals, 16, 183-186, (2003) · Zbl 1032.92028
[28] Leach, P.G.L.; Andriopoulos, K., An oscillatory population model, Chaos, solitons & fractals, 22, 5, 1183-1188, (2004) · Zbl 1063.92043
[29] Gardini, L.; Abraham, R.; Record, R.J.; Fournier-Prunaret, D., A double logistic map, Int. J. bifurc. chaos, 4, 1, 145-176, (1994) · Zbl 0870.58020
[30] Tedeschini-Lalli, L., Smoothly intertwined basins of attraction in a prey-predator model, Acta appl. math., 38, 139-141, (1995) · Zbl 0831.58050
[31] Mira, C.; Gardini, L.; Barugola, A.; Cathala, J.-C., Chaotic dynamics in two-dimensional noninvertible maps, series A, vol. 20, (1996), World Scientific Publishing Singapore · Zbl 0906.58027
[32] Mira, C.; Fournier-Prunaret, D.; Gardini, L.; Kawakami, H.; Cathala, J.C., Basin bifurcations of two-dimensional non invertible maps. fractalization of basins, Int. J. bifurc. chaos, 4, 343-382, (1994) · Zbl 0818.58032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.